Heavy Snow, Taylor
- When
- December 14, 11:00 PM CST to December 15, 2:00 PM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
S. during the night of the 14th into the day of the 15th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A strong upper level trough moved into the central U.S. during the night of the 14th into the day of the 15th. Low pressure formed at the surface well to the south of Iowa as Iowa was under Polar high pressure. Snow broke out over southern Iowa as a period of strong theta-e advection became established. The snow became banded by sunrise with a band of heavier snow falling over southwest into south central Iowa. The band was about 25 miles wide extending from southeast of Bedford in Taylor County, northeast to Albia in Monroe County. Snowfall in this band was generally in the 6 to 7 inch range. Some of the heavier totals included 8 inches northeast of Ellston and 6.5 inches in Beaconsfield, both in Ringgold County, 7 inches in Leon in Decatur County, and 6.5 inches in Lucas County at Chariton and in Monroe County at Albia. The snow was quite light and fluffy in nature with snow ratios generally in the 25-30 to 1 range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Dec 14, 5:39 PM CST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 539 PM CST FRI DEC 14 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... WEAK HIGH PRESSURE OVER THE AREA THIS MORNING WITH COLD TEMPERATURES ACROSS THE THE FORECAST AREA. HIGH CLOUDS APPROACHING WITH SOUTHWEST STREAM SYSTEM. ALOFT...UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHEAST WITH HT FALLS BUILDING EAST NORTHEAST. LIGHT SNOW ALREADY BREAKING OUT IN WESTERN NEBRASKA AHEAD OF THE SYSTEM. HIGH EXPECTED TO BUILD EAST TONIGHT WITH INCREASING MOISTURE FROM THE SOUTH. MODELS CONTINUE TO SHOW NORTHWESTERLY DRIFT WITH SOUTHERN STREAM STORM. LATEST GFS COMING CLOSER TO EURO SOLN OF PAST FEW DAYS. NAM IS NOT AS AGGRESSIVE WITH AMTS SOUTHEAST...BUT CONTINUES TO SHOW NEARLY A QUARTER INCH OF QPF. BUFKIT SOUNDINGS SHOWING HIGH SNOW TO WATER RATIOS OVER THE SOUTHEAST...WHICH SEEMS REASONABLE GIVEN THERMAL CONSIDERATIONS. COBB OUTPUT SHOWS ABOUT 15 TO 1...THOUGH THIS MAY BE SLIGHTLY UNDERDONE. WITH PROLONGED UPGLIDE TAKING PLACE AND TROWAL FORMING OVER NORTHERN MISSOURI AND SOUTHERN IA...ENUF IN PLACE FOR AN ADVISORY FOR THE SOUTHERN AND SOUTHEASTERN SECTIONS OF THE STATE. SNOW SHOULD BEGIN AFTER MIDNIGHT AND WILL PROBABLY OPT FOR A MIDNIGHT TO 3PM TIME FRAME ON HIGHER SNOWFALL PRODUCTION SOUTHEAST. SYSTEM WILL LIFT OUT BY 00Z WITH COLDER AIR REMAINING BEHIND THE LOW UNTIL SUNDAY WHEN SOME MODERATION IS EXPECTED. PATTERN CONTINUES TO LOOK TO RELAX SOMEWHAT AS WE HEAD INTO THE EARLY PART OF NEXT WEEK. WARM AIR MOVING OVER THE AREA SHOULD ENHANCE CLOUD COVER AND POTENTIAL FOR SOME FOG...AS MENTIONED YESTERDAY. WILL CONTINUE TO MONITOR FOR OUT PERIODS. NEXT CHANCE OF PRECIP COMES IN THURSDAY WITH WAVE MOVING ACROSS THE CENTRAL PLAINS. AT THIS TIME IT LOOKS TO BE WARM ENOUGH FOR A LIGHT MIXTURE ACROSS THE STATE. YESTERDAYS EURO SHOWED QUITE A BIT OF FORCING ALONG AN INVERTED TROUGH...THOUGH TODAY THE MOISTURE TRANSPORT IS NOT AS GREAT. GFS/EURO SOLNS ARE SOMEWHAT DIFFERENT AND WILL NOT GO HIGHER THAN SLIGHT CHANCE TO CHANCE POP AT THIS TIME. EXPECTING A BREAK FRIDAY BEFORE NEXT SYSTEM ARRIVES OVER THE WEEKEND. && .AVIATION...15/00Z CIGS WILL CONTINUE TO LOWER FROM W TO E INTO OVERNIGHT AHEAD OF APPROACHING SYSTEM. DO NOT EXPECT MUCH PCPN AT NRN SITES ...FOD/MCW/ALO...THOUGH A PERIOD OF MVFR CIGS ARE POSSIBLE AT ALO. LIGHT SNOW SHOULD BRUSH DSM WITH AN EXTENDED PERIOD OF MVFR VSBYS...HOWEVER OTM IS EXPECTED TO SEE A PROLONGED SNOW...LOW MVFR DROPPING TO IFR AFTER 09Z. LITTLE IMPROVEMENT IN CIGS IS EXPECTED AT OTM THROUGH 16/00Z. && .DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADV FROM MIDNIGHT TO 3 PM SATURDAY...FOR APPANOOSE...CLARKE...DAVIS...DECATUR...LUCAS ...MAHASKA...MARION...MONROE...RINGGOLD...TAYLOR...WAYNE...WAPELLO. && AVIATION...DONAVON SHORT TERM...BSS LONG TERM...REV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CST FRI DEC 14 2007 IAZ074-075-083>086-092>097-151200- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 348 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND SOUTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PROLONGED LIGHT TO MODERATE SNOW WILL BEGIN DURING THE EVENING HOURS AND CONTINUE INTO EARLY MORNING. ACCUMULATIONS MAY REACH ONE TO TWO INCHES BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THROUGH THE MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE ENDING. TOTAL ACCUMULATIONS WITH THIS SNOW EVENT SHOULD VARY FROM THREE TO FOUR INCHES. ISOLATED FIVE INCH AMOUNTS ARE POSSIBLE FAR SOUTH. BLOWING SNOW...SLEET AND FREEZING RAIN ARE NOT ANTICIPATED. A SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL AMOUNTS ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ061-062-072-073-081-082-151200- JASPER-POWESHIEK-MADISON-WARREN-ADAMS-UNION- 348 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PROLONGED LIGHT SNOW WILL BEGIN DURING THE LATE EVENING HOURS AND CONTINUE INTO EARLY MORNING. ACCUMULATIONS MAY REACH AN INCH OR SO BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW IS EXPECTED TO CONTINUE THROUGH THE MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE ENDING. TOTAL ACCUMULATIONS WITH THIS SNOW EVENT SHOULD VARY FROM ONE TO THREE INCHES. BLOWING SNOW...SLEET AND FREEZING RAIN ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL AMOUNTS ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ004>007-015>017-023>028-033>039-044>050-057>060-070-071-151200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- 348 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
The national radar mosaic for the moment the first event began.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62801, 62802, 62803, 62804, 62805, 62806, 62807.